MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRIVER FOR DETACHABLE TEMPORARY FIXATION PIN; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH DRIVER FOR DETACHABLE TEMPORARY FIXATION PIN; MISC ORTHO SURGICAL INSTR
Catalog Number 389.872
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This patient¿s information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during l5/s1 anterior lumbar interbody fusion (alif) surgery, the driver for detachable temporary fixation pin broke while removing fixation pin from patient.The surgeon used forceps to remove broken tabs.There was five (5) minute of surgical delay.It is unknown if the procedure was completed successfully.Patient outcome is fine.Concomitant device reported: unknown fixation pin (part# unknown, lot# unknown, quantity# 1).This report is for one (1) driver for detachable temporary fixation pin.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 389.872; synthes lot: 4877090; supplier lot: 545254k04; release to warehouse date: october 25, 2004; manufacturing site: synthes monument; supplier: beere precision medical instruments no nonconformance reports (ncrs) were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The implant was received with the reported condition of ¿broken (2+ pieces) intraoperatively: rm¿ the following investigation flow was performed: broken it was visually observed that one of the distal flanges has broken off from the instrument, the broken portion was not returned.The balance of the instrument is in fair condition.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.Dimensional inspection: diameter specification: ø 6.35 +/- 0.1 mm.Measured diameter: ø 6.25 mm; conforming.Device used: calipers ca215p.A device history review, was performed for the returned implant¿s lot number and no material review reports (mrrs), ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed: no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.It is possible that an excessive off-axis load was applied resulting in the complaint condition.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVER FOR DETACHABLE TEMPORARY FIXATION PIN
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7806810
Report Number8030965-2018-55903
Device Sequence Number11062197
Product Code LXH
UDI-Device Identifier07611819775992
UDI-Public(01)07611819775992
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number389.872
Device Lot Number4877090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/28/2018
09/28/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/17/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1